MAGENT

Neurology · LIVE

Pediatric NIH Stroke Scale

PedNIHSS

Sum Ichord 2011 PedNIHSS points from 15 caller-assigned NINDS NIH Stroke Scale integers, with left and right motor arm and leg. Does not apply total-score severity bands.

LIVE $0.005 USDC GET /api/calc/pediatric_nihss

Markdown: /docs/pediatric-nihss.md · Canonical: https://magentlab.com/docs/pediatric-nihss

Not a medical device. Not a diagnosis, dose, or listing recommendation.

What it computes

Sum Ichord 2011 PedNIHSS points from 15 caller-assigned NINDS NIH Stroke Scale integers, with left and right motor arm and leg. Does not apply total-score severity bands.

When to use

When an agent already has Ichord 2011 PedNIHSS integers and needs that published total. magent does not examine the child, score Brott 1989 15-item NIHSS, score mNIHSS, or issue a tPA order.

When not to use

  • Not a medical device. magent does not examine the child. Each item is a caller-assigned Ichord 2011 / NINDS integer. Not a diagnosis.
  • This is the Ichord 2011 pediatric adaptation of the NINDS NIH Stroke Scale: all examination items and scoring ranges retained, with left and right motor arm and leg (each 0-4) and visual 0-3. It is not the Brott 1989 15-item NIHSS (weaker-limb motor, pupillary response, plantar reflex, max 37). Not mNIHSS. Not a tPA order.
  • Ichord 2011 published no total-score mild/moderate/severe cutoffs. This tool returns score and max_score only. It does not apply later 5/15/20 website cuts.

Formula

PedNIHSS = loc (0-3) + loc_questions (0-2) + loc_commands (0-2) + best_gaze (0-2) + best_visual (0-3) + facial_palsy (0-3) + motor_left_arm (0-4) + motor_right_arm (0-4) + motor_left_leg (0-4) + motor_right_leg (0-4) + limb_ataxia (0-2) + sensory (0-2) + best_language (0-3) + dysarthria (0-2) + extinction (0-2); Ichord 2011 pediatric adaptation of the NINDS NIHSS item list and scoring ranges (L/R motor; no pupillary response or plantar reflex); total = sum; max 42; no published total-score severity bands

Citation

Title
Interrater Reliability of the Pediatric National Institutes of Health Stroke Scale (PedNIHSS) in a Multicenter Study
Authors
Ichord RN, Bastian R, Abraham L, et al.
Source
Stroke. 2011;42(3):613-617
DOI
10.1161/STROKEAHA.110.607192

Worked example

All items at published minimum

Given: best_gaze=0best_language=0best_visual=0dysarthria=0extinction=0facial_palsy=0limb_ataxia=0loc=0loc_commands=0loc_questions=0motor_left_arm=0motor_left_leg=0motor_right_arm=0motor_right_leg=0sensory=0

  1. loc, loc_questions, loc_commands, best_gaze, best_visual, facial_palsy, motor_left_arm, motor_right_arm, motor_left_leg, motor_right_leg, limb_ataxia, sensory, best_language, dysarthria, and extinction are 0 as assigned by the caller
  2. Score = 0 (max 42). Ichord 2011 published no total-score severity band.

All items at published maximum

Given: best_gaze=2best_language=3best_visual=3dysarthria=2extinction=2facial_palsy=3limb_ataxia=2loc=3loc_commands=2loc_questions=2motor_left_arm=4motor_left_leg=4motor_right_arm=4motor_right_leg=4sensory=2

  1. each Ichord 2011 PedNIHSS item is at that paper's published NINDS maximum as assigned by the caller
  2. Score = 42 (max 42). No total-score severity band.

Also searched as

  • Pediatric NIH Stroke Scale
  • PedNIHSS
  • Ichord 2011 PedNIHSS
  • Pediatric National Institutes of Health Stroke Scale
  • pediatric NIHSS
  • Ped NIHSS
  • childhood NIH stroke scale
  • NINDS pediatric NIHSS

Try

Opens the live endpoint. Unpaid browser requests show the paywall; agents should send Accept: application/json.

/api/calc/pediatric_nihss?loc=0&loc_questions=0&loc_commands=0&best_gaze=0&best_visual=0&facial_palsy=0&motor_left_arm=0&motor_right_arm=0&motor_left_leg=0&motor_right_leg=0&limb_ataxia=0&sensory=0&best_language=0&dysarthria=0&extinction=0

Full URL: https://api.magentlab.com/api/calc/pediatric_nihss?loc=0&loc_questions=0&loc_commands=0&best_gaze=0&best_visual=0&facial_palsy=0&motor_left_arm=0&motor_right_arm=0&motor_left_leg=0&motor_right_leg=0&limb_ataxia=0&sensory=0&best_language=0&dysarthria=0&extinction=0

Call

Expect HTTP 402 until you retry with PAYMENT-SIGNATURE. Incomplete query params return HTTP 400 before any quote or charge.

curl -i -H "Accept: application/json" "https://api.magentlab.com/api/calc/pediatric_nihss?loc=0&loc_questions=0&loc_commands=0&best_gaze=0&best_visual=0&facial_palsy=0&motor_left_arm=0&motor_right_arm=0&motor_left_leg=0&motor_right_leg=0&limb_ataxia=0&sensory=0&best_language=0&dysarthria=0&extinction=0"

Parameters

Name Type Required Description
loc integer required · 0, 1, 2, 3 Caller-assigned Ichord 2011 PedNIHSS level of consciousness (integer 0-3): 0 alert, 1 not alert but arousable, 2 not alert requires repeated stimulation, 3 unresponsive. magent does not examine the child.
loc_questions integer required · 0, 1, 2 Caller-assigned Ichord 2011 PedNIHSS LOC questions (integer 0-2): 0 answers both correctly, 1 answers one correctly, 2 incorrect. magent does not examine the child.
loc_commands integer required · 0, 1, 2 Caller-assigned Ichord 2011 PedNIHSS LOC commands (integer 0-2): 0 obeys both correctly, 1 obeys one correctly, 2 incorrect. magent does not examine the child.
best_gaze integer required · 0, 1, 2 Caller-assigned Ichord 2011 PedNIHSS best gaze (integer 0-2): 0 normal, 1 partial gaze palsy, 2 forced deviation. magent does not examine the child.
best_visual integer required · 0, 1, 2, 3 Caller-assigned Ichord 2011 PedNIHSS best visual, NINDS range (integer 0-3): 0 no visual loss, 1 partial hemianopia, 2 complete hemianopia, 3 bilateral hemianopia. Not Brott 0-2. magent does not examine the child.
facial_palsy integer required · 0, 1, 2, 3 Caller-assigned Ichord 2011 PedNIHSS facial palsy (integer 0-3): 0 normal, 1 minor, 2 partial, 3 complete. magent does not examine the child.
motor_left_arm integer required · 0, 1, 2, 3, 4 Caller-assigned Ichord 2011 PedNIHSS left arm motor, NINDS style (integer 0-4): 0 no drift, 1 drift, 2 some effort against gravity, 3 no effort against gravity, 4 no movement. Not Brott weaker-limb. magent does not examine the child.
motor_right_arm integer required · 0, 1, 2, 3, 4 Caller-assigned Ichord 2011 PedNIHSS right arm motor, NINDS style (integer 0-4): 0 no drift, 1 drift, 2 some effort against gravity, 3 no effort against gravity, 4 no movement. Not Brott weaker-limb. magent does not examine the child.
motor_left_leg integer required · 0, 1, 2, 3, 4 Caller-assigned Ichord 2011 PedNIHSS left leg motor, NINDS style (integer 0-4): 0 no drift, 1 drift, 2 some effort against gravity, 3 no effort against gravity, 4 no movement. Not Brott weaker-limb. magent does not examine the child.
motor_right_leg integer required · 0, 1, 2, 3, 4 Caller-assigned Ichord 2011 PedNIHSS right leg motor, NINDS style (integer 0-4): 0 no drift, 1 drift, 2 some effort against gravity, 3 no effort against gravity, 4 no movement. Not Brott weaker-limb. magent does not examine the child.
limb_ataxia integer required · 0, 1, 2 Caller-assigned Ichord 2011 PedNIHSS limb ataxia (integer 0-2): 0 absent, 1 present in one limb, 2 present in two limbs. magent does not examine the child.
sensory integer required · 0, 1, 2 Caller-assigned Ichord 2011 PedNIHSS sensory (integer 0-2): 0 normal, 1 mild to moderate loss, 2 severe to total loss. magent does not examine the child.
best_language integer required · 0, 1, 2, 3 Caller-assigned Ichord 2011 PedNIHSS best language (integer 0-3): 0 no aphasia, 1 mild to moderate, 2 severe aphasia, 3 mute or global aphasia. magent does not examine the child.
dysarthria integer required · 0, 1, 2 Caller-assigned Ichord 2011 PedNIHSS dysarthria (integer 0-2): 0 normal articulation, 1 mild to moderate, 2 severe or unintelligible. magent does not examine the child.
extinction integer required · 0, 1, 2 Caller-assigned Ichord 2011 PedNIHSS extinction and inattention (integer 0-2): 0 no abnormality, 1 inattention to one modality, 2 profound hemi-inattention or extinction to more than one modality. Not Brott neglect. magent does not examine the child.

Bulk (POST)

POST the same path with a JSON items array. The first item is the GET unit; each additional item is $0.002. Invalid items return HTTP 400 before settlement.

POST /api/calc/pediatric_nihss Max 25 unit_amount + extra_item_amount * (n - 1) extra $0.002 PREVIEW

  • 1 to 25 items. Each item uses the same keys as the GET query parameters.
  • POST of 1 item costs the same as GET. Lists longer than 25: chunk into multiple POSTs. Extra items still execute; do not pad dummy rows.
  • The first invalid item fails the whole request (index in the 400 JSON). You are not charged.
  • HTTP 200 is {count, path, items}. Each items[i] is the GET 200 body for that row.
  • Catalog misses (empty matches, found=false) stay paid 200s inside that slot.
  • x402 resource URL is this path plus n and body_sha256. Browsers that prefer text/html get the same paywall as GET; Pay retries POST with the same items.

Example request (fixture)

{
  "items": [
    {
      "best_gaze": "0",
      "best_language": "0",
      "best_visual": "0",
      "dysarthria": "0",
      "extinction": "0",
      "facial_palsy": "0",
      "limb_ataxia": "0",
      "loc": "0",
      "loc_commands": "0",
      "loc_questions": "0",
      "motor_left_arm": "0",
      "motor_left_leg": "0",
      "motor_right_arm": "0",
      "motor_right_leg": "0",
      "sensory": "0"
    },
    {
      "best_gaze": "0",
      "best_language": "0",
      "best_visual": "0",
      "dysarthria": "0",
      "extinction": "0",
      "facial_palsy": "0",
      "limb_ataxia": "0",
      "loc": "0",
      "loc_commands": "0",
      "loc_questions": "0",
      "motor_left_arm": "0",
      "motor_left_leg": "0",
      "motor_right_arm": "0",
      "motor_right_leg": "0",
      "sensory": "0"
    }
  ]
}

Open bulk paywall →

Opens a two-item fixture on the API host. Unpaid browsers get the same MetaMask paywall as GET; Pay retries POST with those items.

Example 200 (fixture)

{
  "count": 2,
  "path": "/api/calc/pediatric_nihss",
  "items": [
    {
      "components": [
        {
          "value": 0,
          "factor": "loc",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "loc_questions",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "loc_commands",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "best_gaze",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "best_visual",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "facial_palsy",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_left_arm",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_right_arm",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_left_leg",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_right_leg",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "limb_ataxia",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "sensory",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "best_language",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "dysarthria",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "extinction",
          "points": 0,
          "present": true
        }
      ],
      "disclaimer": "Not a medical device. Deterministic published-formula or published-code output for autonomous agents. A licensed clinician remains responsible for patient care and billing submissions.",
      "citation": {
        "authors": "Ichord RN, Bastian R, Abraham L, et al.",
        "doi": "10.1161/STROKEAHA.110.607192",
        "id": "ichord-2011",
        "pmid": "21317270",
        "source": "Stroke. 2011;42(3):613-617",
        "title": "Interrater Reliability of the Pediatric National Institutes of Health Stroke Scale (PedNIHSS) in a Multicenter Study"
      },
      "formula": "pediatric_nihss",
      "formula_expression": "PedNIHSS = loc (0-3) + loc_questions (0-2) + loc_commands (0-2) + best_gaze (0-2) + best_visual (0-3) + facial_palsy (0-3) + motor_left_arm (0-4) + motor_right_arm (0-4) + motor_left_leg (0-4) + motor_right_leg (0-4) + limb_ataxia (0-2) + sensory (0-2) + best_language (0-3) + dysarthria (0-2) + extinction (0-2); Ichord 2011 pediatric adaptation of the NINDS NIHSS item list and scoring ranges (L/R motor; no pupillary response or plantar reflex); total = sum; max 42; no published total-score severity bands",
      "max_score": 42,
      "score": 0
    },
    {
      "components": [
        {
          "value": 0,
          "factor": "loc",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "loc_questions",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "loc_commands",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "best_gaze",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "best_visual",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "facial_palsy",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_left_arm",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_right_arm",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_left_leg",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "motor_right_leg",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "limb_ataxia",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "sensory",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "best_language",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "dysarthria",
          "points": 0,
          "present": true
        },
        {
          "value": 0,
          "factor": "extinction",
          "points": 0,
          "present": true
        }
      ],
      "disclaimer": "Not a medical device. Deterministic published-formula or published-code output for autonomous agents. A licensed clinician remains responsible for patient care and billing submissions.",
      "citation": {
        "authors": "Ichord RN, Bastian R, Abraham L, et al.",
        "doi": "10.1161/STROKEAHA.110.607192",
        "id": "ichord-2011",
        "pmid": "21317270",
        "source": "Stroke. 2011;42(3):613-617",
        "title": "Interrater Reliability of the Pediatric National Institutes of Health Stroke Scale (PedNIHSS) in a Multicenter Study"
      },
      "formula": "pediatric_nihss",
      "formula_expression": "PedNIHSS = loc (0-3) + loc_questions (0-2) + loc_commands (0-2) + best_gaze (0-2) + best_visual (0-3) + facial_palsy (0-3) + motor_left_arm (0-4) + motor_right_arm (0-4) + motor_left_leg (0-4) + motor_right_leg (0-4) + limb_ataxia (0-2) + sensory (0-2) + best_language (0-3) + dysarthria (0-2) + extinction (0-2); Ichord 2011 pediatric adaptation of the NINDS NIHSS item list and scoring ranges (L/R motor; no pupillary response or plantar reflex); total = sum; max 42; no published total-score severity bands",
      "max_score": 42,
      "score": 0
    }
  ]
}

Response

Field Type Description
formula string pediatric_nihss
formula_expression string Exact expression used
score integer Ichord 2011 PedNIHSS sum of 15 caller-assigned NINDS examination items (0-42)
max_score integer Always 42
components array Per-item caller-assigned points
citation object Ichord Stroke 2011 citation
disclaimer string Not-a-device notice

Example JSON

Machine form of the same example. Frozen fixture. Not a live lookup.

{
  "components": [
    {
      "value": 0,
      "factor": "loc",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "loc_questions",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "loc_commands",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "best_gaze",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "best_visual",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "facial_palsy",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "motor_left_arm",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "motor_right_arm",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "motor_left_leg",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "motor_right_leg",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "limb_ataxia",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "sensory",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "best_language",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "dysarthria",
      "points": 0,
      "present": true
    },
    {
      "value": 0,
      "factor": "extinction",
      "points": 0,
      "present": true
    }
  ],
  "disclaimer": "Not a medical device. Deterministic published-formula or published-code output for autonomous agents. A licensed clinician remains responsible for patient care and billing submissions.",
  "citation": {
    "authors": "Ichord RN, Bastian R, Abraham L, et al.",
    "doi": "10.1161/STROKEAHA.110.607192",
    "id": "ichord-2011",
    "pmid": "21317270",
    "source": "Stroke. 2011;42(3):613-617",
    "title": "Interrater Reliability of the Pediatric National Institutes of Health Stroke Scale (PedNIHSS) in a Multicenter Study"
  },
  "formula": "pediatric_nihss",
  "formula_expression": "PedNIHSS = loc (0-3) + loc_questions (0-2) + loc_commands (0-2) + best_gaze (0-2) + best_visual (0-3) + facial_palsy (0-3) + motor_left_arm (0-4) + motor_right_arm (0-4) + motor_left_leg (0-4) + motor_right_leg (0-4) + limb_ataxia (0-2) + sensory (0-2) + best_language (0-3) + dysarthria (0-2) + extinction (0-2); Ichord 2011 pediatric adaptation of the NINDS NIHSS item list and scoring ranges (L/R motor; no pupillary response or plantar reflex); total = sum; max 42; no published total-score severity bands",
  "max_score": 42,
  "score": 0
}

Client errors (HTTP 400)

Invalid params return 400 without charge. Shared HTTP 402 and 503 meanings: Payments.

HTTP Code When
400 invalid_pediatric_nihss PedNIHSS needs Ichord pediatric NIH Stroke Scale item scores in published ranges. Returned before settlement; you are not charged.
400 invalid_items POST body must be a JSON object with only an items array Returned before settlement; you are not charged.
400 invalid_item_count items must be an array of 1 to 25 objects Returned before settlement; you are not charged.
400 invalid_item each items entry must be a JSON object Returned before settlement; you are not charged.

Related tools

  • NIHSS — Sum Brott 1989 NIH stroke scale points from 15 caller-assigned examination integers, including pupillary response and plantar reflex. Weaker-limb motor arm and leg. Does not apply later total-score severity bands.
  • mNIHSS — Sum Meyer/Lyden 2001 modified NIH stroke scale points from 11 caller-assigned NINDS-style examination integers, with left/right motor and sensory collapsed to 0-1. Does not apply total-score severity bands.

Payment

Unpaid requests return HTTP 402 even if query parameters or POST items are missing or invalid, so CDP and agents can index the path. After a PAYMENT-SIGNATURE, invalid params return HTTP 400 JSON before settlement. magent does not charge. Fix the params, then request a new 402 quote for that complete URL. Catalog misses (empty matches, found=false) are valid paid 200s. Unpaid valid requests return HTTP 402 with a base64 PAYMENT-REQUIRED header. HTTP 503 is not a new quote: retry the same PAYMENT-SIGNATURE. Full handshake and shared payment errors: Payments. Stdio MCP: /docs/mcp.

Guarantees

  • HTTP 402 is unpaid, including a missing query. After PAYMENT-SIGNATURE, invalid parameters return HTTP 400 before settlement. You are not charged. HTTP 402 never includes the tool JSON.
  • exact: settlement finishes before the tool (paymentFlow upfront). batch-settlement: verify/deposit before the tool; chargedCumulativeAmount commits after HTTP 2xx. Uncertain or failed settlement fails closed (HTTP 503). Retry the same PAYMENT-SIGNATURE.
  • HTTP 402 is unpaid only. Do not sign a second authorization because of a 503.
  • Execution is timeout-bounded and concurrency-capped.
  • Calculator inputs are stored encrypted for allowlisted operators (Magent Console). They are not in public logs, SSH lookups, catalog, or rollups. Request logs store path without query.